Bad reaction to gliclazide


#1

Hi all
I have just had a bad experience that saw me hospitalised for two weeks. I went to find out about terrible pain in my head and neck. In A&E I had all relevant checks which included blood tests. These tests showed my liver was in a very dangerous state and close to failure. After having no medication for almost two weeks my liver function was improving each day. Last Friday I was told that the test results were back and it was definitely the gliclazide that had affected my liver.
Has anyone else had this problem?
I would appreciate any advice from anyone who may have had adverse affects and how they have overcome this.
Thanks


#2

I was on one gliclazide a day lats year and had no side effects thank goodness however I was talking to a friend the other day and he said he was on 4 gliclazide a day I always thought 1 was too many but to have 4 a day … this sounds too much for me especially after reading the above post?

All sulfonylureas (gliclazide, glipizide, etc) can in rare cases cause liver damage – you may be one of those rare cases. Sounds like your medication may need a rethink (and perhaps your diet too, as dawnmc suggests)